SciELO - Scientific Electronic Library Online

 
vol.8 issue4Endovascular elective treatment of the abdominal aortic aneurysm versus conventional open repair: a comparative study author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Jornal Vascular Brasileiro

Print version ISSN 1677-5449

Abstract

SILVESTRE, Jose Manoel da Silva et al. Skin necrosis induced by vitamin K antagonists. J. vasc. bras. [online]. 2009, vol.8, n.4, pp.343-348. ISSN 1677-5449.  http://dx.doi.org/10.1590/S1677-54492009000400010.

Oral anticoagulants acting via vitamin K antagonists have long been employed in the clinical practice. However, difficulties related to the management of treatment regimens and complications still persist. Among the complications, bleeding disorders are widely known, but others should also be taken into consideration, such as warfarin-induced skin necrosis. The pathophysiology of this rare but severe complication is still obscure, and its causes remain to be defined. Among possible causes, protein C and protein S deficiency, hypersensitivity reactions and VII factor deficiency are the most probable ones. There is an increased incidence of warfarin-induced skin necrosis among middle-aged women, usually affecting breasts and buttocks. The most important treatment measures are immediate discontinuation of the drug, use of unfractionated or low-molecular-weight heparin at therapeutic doses, use of vitamin K and, eventually, infusion of fresh-frozen plasma or recombinant activated protein C.

Keywords : Anticoagulants; warfarin; venous thromboembolism.

        · abstract in Portuguese     · text in English | Portuguese     · Portuguese ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License